Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/3812
Title: The mathematics of the curves on the wall of the Colégio Arquidiocesano and its mathematical models: a case for ethnomodeling.
Authors: Orey, Daniel Clark
Rosa, Milton
Keywords: Catenary
Mathematical modeling
Ethnomodeling
Issue Date: 2013
Citation: OREY, D. C.; ROSA, M. The mathematics of the curves on the wall of the Colégio Arquidiocesano and its mathematical models: a case for ethnomodeling. Journal of Mathematical Modelling and Application, Blumenau, v. 1, n.8, p. 42-62, 2013. Disponível em: <http://proxy.furb.br/ojs/index.php/modelling/article/view/3238/2470>. Acesso em: 05 set. 2014.
Abstract: In this article the authors share the results from conversation during a morning walk with students along a street in Ouro Preto. The simple observation that a phenomena one might see everyday may possess mathematical potential became an interesting debate topic that turned this observation into an exploration of the mathematics inherent in common architectural details. There are many similar conversations and situations in any city that can be used to encourage conversation, develop models and explore the relationships between mathematical ideas, procedures, and practices. The authors studied the mathematical models derived from curves along the wall and sought to verify if they were related to exponential, parabolic, or catenary curves. In order to make the necessary arguments to support these conjectures, models were elaborated and analyzed, and discussed through a methodological procedure in which some curves were randomly selected from the wall of the school. After examining the data they came to the conclusion that the curves on the wall approximate that of a catenary curve.
URI: http://www.repositorio.ufop.br/handle/123456789/3812
ISSN: 2178-2423
metadata.dc.rights.license: Use of published works for non-commercial purposes is allowed, including the right to send the per to databases of public access. Fonte: Journal of Mathematical Modelling and Application <http://proxy.furb.br/ojs/index.php/modelling/about/submissions#copyrightNotice>. Acesso em 05 set. 2014.
Appears in Collections:DEGEP - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_MathematicsCurvesWall.pdf651,01 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.